Reaction this late?

Discussion in 'Chit Chat' started by sunrisegirl, Mar 15, 2007.

  1. sunrisegirl

    sunrisegirl New Member

    Anybody had a reaction to Humira after taking it for at least a year? I injected yesterday and have a single hive that covers my entire thigh. I also had a few smaller hives at the site that I injected over two weeks ago! Can I become allergic after all this time? I was surprised that a reaction even happened because I just finished up a dose pack of steroids. Anyone else have this happen?
    P.S. I do have a call into my doctor!!
  2. elliespad

    elliespad Member

    Might you have a latex allergy? Possibly the syringe picks up a tiny bit of latex when drawing the Humira up and you are responding to that? I think a LOT of people have reduced Adrenal function following steroid treatment. If you had enough adrenal hormones to begin with, you wouldn't have needed the dose pack. Just my 2cents.
  3. sunrisegirl

    sunrisegirl New Member

    I use the new Humira injection pen- no latex. Dose pack was from surgery...
  4. elliespad

    elliespad Member

    Might still be from the latex. I took this cut and paste from the Humira website, on Psoriatic Arthritis.

    How will I know if I'm allergic to HUMIRA?
    Warning signs may include a severe rash, swollen face, or difficulty breathing. If you experience any of these symptoms, call your doctor or seek emergency care immediately.

    The needle cover on the pre-filled syringe contains dry natural rubber. Tell your doctor if you have any allergies to rubber or latex.

  5. sunrisegirl

    sunrisegirl New Member

    Thanks ells- I will check it out.
  6. victoria

    victoria New Member

    I'd taken erythromycin for example more than few times over my life until I suddenly got hives...

    Same with beekeepers for another example - generally they become immune to bee venom over the years, but can still suddenly become allergic. I knew someone this happened to.

    Please talk to your doctor about this, and see what s/he says... could be the delivery system, or more likely the medicine.

    all the best,
    Victoria


    [This Message was Edited on 03/16/2007]
  7. joyfully

    joyfully New Member

    I can't remember who it was. did you post this same question on another of our boards here? If not, then another member has had a reaction too.

    I'd talk to your doctor before injecting yourself again. i think your body has had a reaction to this medication. Each reintroduction to the medication will probably escalate the response. i'd definitely call the doctor before taking anymore Humira.


    Just looked it up, it was you on the arthritis board posting this. [This Message was Edited on 03/16/2007]
  8. sunrisegirl

    sunrisegirl New Member

    Yes, I posted on two boards hoping to reach more readers. I spoke to my rheumy today and she said that it was a "common" reaction but was surprised it happened after taking the med for a long period. I told her that I had a small site reaction after each injection since starting humira but that this time it had just ballooned. She told me to take an antihistamine the day before injecting and let her know how it goes. She did not seem too concerned.
  9. victoria

    victoria New Member

    I would probably make sure someone was with me when I tried it, even with taking an antihistamine...

    I am hyper about such things because I have experienced anaphylaxis. It was awful, it happened in a doctor's office (an allergist's no less!) and he even almost had to call an ambulance for me. AND I was sick in bed for 3 weeks after.

    I'm not trying to scare you... well, yes I guess I am trying to, a little. Would hate to see anyone go thru what I did or worse.

    all the best,
    Victoria
  10. sunrisegirl

    sunrisegirl New Member

    Yes, I will be very careful. I have had an anaphylactic reaction in the past and carry an epi-pen. The extent of the hives was a major concern to me. I'm usually pretty calm and don't complain but like you said going through a reaction again is a very scary thought. I didn't have any breathing issues(have asthma too) but did take my inhaler "just in case" because no one was with me when the reaction began. I will be sure that my epi-pen & inhaler are handy when I take my next injection. Thanks so much for the responses!
  11. sunrisegirl

    sunrisegirl New Member

    I just checked your bio- I used to live in Athens, GA too! I remember the game days when traffic was a mess. It was a smaller town back then when the only way to UGA was Atlanta Hwy or the loop. John Berry played at local clubs and they shut down "downtown" for the bike race- and let's not forget the Olympic events. I worked at the Ramsey Center and will never forget the size of the international olympic volleyball players!
  12. victoria

    victoria New Member

    I've been around here since about 1980... we still have the bike race and things downtown still get closed down, but they don't have the big sponsors like they did initially... and while downtown is still 'charming', it's almost all bars and restaurants now...

    And of course football is still king, you know they 4-laned a parallel highway (316) to 29 to route traffic in and out between Athens and Atlanta LOLOL...... Jefferson Rd is now being 4-laned to I-85 too.

    If you haven't kept in touch with anyone here, you'd be amazed at all the changes that have occurred over past few years... not to mention Athens has been rated #5 on the list of best places to retire by CNN/Money.. .

    LOL not sure if it's good or bad, seems everybody keeps on moving out, Barrow county/Winder is now a suburb of Atlanta!

    all the best,
    Victoria